Alabama, 2008Flash Flooding and Hail in Alabama, May 26 to 27, 2008
May 26 to 27, 2008 · NWS HUN · 27 events in 7 counties and zones
On the morning of June 27th, strong to severe thunderstorms formed along multiple pre-frontal boundaries ahead of a slow moving cold front over northern Tennessee. As these rounds of thunderstorm activity moved southeast, several rounds of heavy rainfall occurred west of interstate 65.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the morning of June 27th, strong to severe thunderstorms formed along multiple pre-frontal boundaries ahead of a slow moving cold front over northern Tennessee. As these rounds of thunderstorm activity moved southeast, several rounds of heavy rainfall occurred west of interstate 65. Several flash flooding ocurrences and heavy rainfall totals were a result across northwestern Alabama before the cold front pushed south of the area on the morning of the 28th. Scattered damaging winds also occured with these severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 26, 7:00 PM CST, 0 minutes earlier.
Area forecast discussion, May 26, 7:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 PM CDT MON MAY 26 2008
.DISCUSSION...
ROUND ONE OF STORMS HAVE WEAKENED AND ARE NOW ON THE SOUTHERN
PERIPHERY OF THE FORECAST AREA. ROUND TWO HAS BEEN DEVELOPING OFF TO
OUR NORTH AND WEST IN ASSOCIATION WITH ANOTHER SHORTWAVE...AND IT
LOOKS INCREASINGLY LIKELY THIS ACTIVITY WILL GET INTO AT LEAST OUR
NORTHERN AND WESTERN AREAS TONIGHT. HOW FAR INTO THE AREA IT GETS
REMAINS TO BE SEEN. HOWEVER...SINCE MOST AREAS SHOULD MEASURE PRECIP
EITHER FROM ROUND ONE OR ROUND TWO...HAVE RAISED POPS TO CATEGORICAL
AND WILL USE PERIODS OF WORDING IN THE GRIDS/ZONES. THE SEVERE
THREAT HOWEVER APPEARS TO BE OVER. COULD SEE SOME GUSTY WINDS IN
STORMS THOUGH.
WILL CONTINUE TO CARRY LIKELY POPS AFTER MIDNIGHT...BUT ONCE THE
NEXT AREA OF PRECIP GETS CLOSER TO THE REGION...THAT POP MAY BE ABLE
TO BE LOWERED. FOR WHAT IT IS WORTH...THE SHORT TERM LAMP GUIDANCE
DOES HAVE 50-60 POPS ACROSS THE AREA AFTER MIDNIGHT...FAVORING THE
PERIOD AFTER 09Z THOUGH...WHEN MODELS ARE SHOWING YET ANOTHER ROUND
OF RAIN DEVELOPING.
GENERALLY FOLLOWED THE LAMP GUIDANCE...ESPECIALLY FOR TEMP/DEWPOINT
VALUES WHERE NONE OF THE OTHER MODELS (INCLUDING OTHER SHORT TERM
ONES) HAVE A CLUE AT THIS POINT.
ALSO WITH LIGHT WINDS EXPECTED OUTSIDE OF THUNDERSTORMS...PATCHY FOG
LOOKS LIKE A LIKELIHOOD...AND WILL ADD THIS TO THE GRIDS AFTER
MIDNIGHT. IF THE RAIN ENDS ENTIRELY...I MIGHT NEED TO RAISE THE
WORDING TO AREAS OF FOG. SOME DENSE FOG IS NOT OUT OF THE QUESTION.
ALTHOUGH I AM OMITTING THE PREVIOUS DISCUSSION...DO WANT TO RAISE
AWARENESS THAT MORE RAIN AND STORMS ARE EXPECTED TOMORROW AND
WEDNESDAY. RIGHT NOW...TUES NIGHT/WEDNESDAY LOOK LIKE THE BEST TIME
PERIOD BUT I WOULD NOT BE SURPRISED FOR TOMORROW AFTERNOON TO END UP
A LOT LIKE THIS AFTERNOON.
FIRST UPDATE WILL BE ISSUED SHORTLY. ANOTHER UPDATE IS LIKELY LATER
TONIGHT AS THE SITUATION CONTINUES TO EVOLVE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, May 26, 2:58 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT MON MAY 26 2008
ALZ001>010-016-TNZ076-096-097-270500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
358 PM CDT MON MAY 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY THIS
EVENING...SOME STORMS WILL BE STRONG TO SEVERE. WIND GUSTS AROUND 60
MPH...HAIL UP TO THE SIZE OF PENNIES AND VERY HEAVY RAIN CAN BE
EXPECTED. THE STORMS WILL BEGIN TO DIMINISH AFTER 8 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL SAG SOUTH TOWARD THE CENTRAL TENNESSEE VALLEY ON
TUESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TUESDAY
AND WEDNESDAY. A FEW OF THESE STORMS COULD BE STRONG...WITH BRIEF
GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE
FORECAST AREA ON SATURDAY AND SUNDAY AS A WEAK COLD FRONT MOVES
ACROSS THE TENNESSEE VALLEY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 26, 4:37 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
537 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
05/26/2008 COLBERT AL EMERGENCY MNGR
POWER LINES DOWN ON HWY 72 WEST OF HWY 43. TREES AND
POWER LINES ALSO DOWN IN TUSCUMBIA.
&&
MPLocal storm report, May 26, 4:41 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
541 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 NE STEVENSON 34.90N 85.80W
05/26/2008 M0.75 INCH JACKSON AL MESONET
COCORAH OBSERVER REPORTS PENNY SIZE HAIL
&&
MPSpecial weather statement, May 26, 4:48 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
548 PM CDT MON MAY 26 2008
ALZ001-270000-
LAUDERDALE-
548 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 700 PM
CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SERIES OF THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS EASTERN
LAUDERDALE COUNTY.
ONE TO TWO INCHES OF RAINFALL HAS ALREADY OCCURRED ACROSS EASTERN
LAUDERDALE COUNTY...MAINLY EAST OF FLORENCE. AN ADDITIONAL ONE TO
TWO INCHES OF RAIN IS LIKELY. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND MAYBE
SOME STREET FLOODING IN FLORENCE.
* LOCATIONS AFFECTED INCLUDE...
SAINT FLORIAN.
KILLEN.
CENTER STAR.
ELGIN.
KINGTOWN.
FLORENCE.
ANDERSON.
A FLASH FLOOD WARNING MAY BE REQUIRED IF ADDITIONAL RAINFALL
DEVELOPS BEHIND THE CURRENT STORMS...OR IF THE RAINFALL CURRENTLY
SHOWN INTENSIFIES.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Local storm report, May 26, 4:49 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN TOWN CREEK 34.68N 87.41W
05/26/2008 E0.00 INCH LAWRENCE AL EMERGENCY MNGR
MINOR STREET FLOODING IN TOWN CREEK
&&
MPLocal storm report, May 26, 4:58 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
558 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN TOWN CREEK 34.68N 87.41W
05/26/2008 U0.00 INCH LAWRENCE AL EMERGENCY MNGR
MINOR STREET FLOODING IN TOWN CREEK
&&
MPSpecial weather statement, May 26, 5:14 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
614 PM CDT MON MAY 26 2008
ALZ003-270030-
FRANKLIN-
614 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY ALABAMA UNTIL 730
PM CDT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS THE COUNTY.
ONE TO TWO INCHES OF RAINFALL HAS ALREADY OCCURRED NEAR ROCKWOOD AND
IN EXTREME NORTHWESTERN FRANKLIN COUNTY. AN ADDITIONAL ONE TO TWO
INCHES OF RAIN IS LIKELY. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. CLOUD
TO GROUND LIGHTNING IS ALSO EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HALLTOWN.
DEMPSEY.
BELGREEN.
DUKETON.
ROCKWOOD.
SPRUCE PINE.
RUSSELLVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Event by event
12 flash flood, 9 thunderstorm wind, 5 heavy rain, 1 hail. Local standard time, as filed.
Heavy Rain, Colbert
- When
- May 26, 7:00 PM CST to May 27, 9:27 PM CST
- Where
- Colbert County, 2.07 mi N of Mynot
- Reported by
- Other Federal Agency
- Coordinates
- 34.680, -88.050
Rainfall total beginning Monday night through 927 PM on Tuesday night was measured to be 6.09 inches east of Allsboro.
Heavy Rain, Lauderdale
- When
- May 26, 7:00 PM CST to May 27, 9:27 PM CST
- Where
- Lauderdale County, 0.57 mi W of Rogersville
- Reported by
- Broadcast Media
- Coordinates
- 34.830, -87.290
Almost 11 inches of rainfall (10.90 inches) occurred starting Monday night and ending Tuesday night at 9:27 PM CST. The rainfall was reported by the public in Rogersville and relayed to NWS Huntsville via a local media outlet.
Heavy Rain, Lauderdale
- When
- May 26, 7:00 PM CST to May 27, 9:27 PM CST
- Where
- Lauderdale County, 1.49 mi SSW of Wright
- Reported by
- Other Federal Agency
- Coordinates
- 34.900, -87.990
Training thunderstorms produced 5.66 inches of rainfall just southeast of the Wright community. This rainfall total was from Monday night through 927 PM on Tuesday night.
Heavy Rain, Lawrence
- When
- May 26, 7:00 PM CST to May 27, 9:30 PM CST
- Where
- Lawrence County, 0.57 mi W of Courtland
- Reported by
- Mesonet
- Coordinates
- 34.670, -87.310
At the Courtland historical climate network site, 4.84 inches of rainfall was recorded beginning Monday night and ending at 9:30 PM.
Heavy Rain, Franklin
- When
- May 26, 7:00 PM CST to May 27, 9:30 PM CST
- Where
- Franklin County, Hodges
- Reported by
- Other Federal Agency
- Coordinates
- 34.330, -87.930
Almost four and one third inches(4.27 inches) of rainfall was measured beginning Monday night and ending at 930 PM on Tuesday evening in the Hodges community.
Thunderstorm Wind, Lauderdale
- When
- May 27, 5:30 AM CST to 5:35 AM CST
- Where
- Lauderdale County, 1.34 mi NW of Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 34.846, -87.294
A severe thunderstorm downed a tree at the intersection of Alabama Highway 207 and county road 55 near Anderson.
Thunderstorm Wind, Lawrence
- When
- May 27, 6:15 AM CST to 6:20 AM CST
- Where
- Lawrence County, 0.57 mi W of Chalybeate Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -87.230
Severe thunderstorm winds blew down a tree onto a mobile home and a car in the Chalybeate Springs community. Pea size hail was also reported with this storm.
Thunderstorm Wind, Lauderdale
- When
- May 27, 6:30 AM CST to 6:35 AM CST
- Where
- Lauderdale County, 0.25 mi WSW of Anderson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 34.919, -87.274
Severe thunderstorm winds downed a utility pole across a driveway at 1400 County Road 533.
Thunderstorm Wind, Lauderdale
- When
- May 27, 6:35 AM CST to 6:37 AM CST
- Where
- Lauderdale County, 1.32 mi WSW of Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 34.964, -87.522
Severe thunderstorm winds downed a tree, which fell on a power line in Green Hill near Rogers High School.
Flash Flood, Lawrence
- When
- May 27, 7:30 AM CST to 1:30 PM CST
- Where
- Lawrence County, 0.61 mi NW of Mt Moriah to 0.81 mi NNW of Mt Moriah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.557, -87.227
Slow moving thunderstorms across the area produced flash flooding with two feet of water reported over the road.
Flash Flood, Lauderdale
- When
- May 27, 7:30 AM CST to 4:30 PM CST
- Where
- Lauderdale County, 2.23 mi N of Zip City to 0.59 mi N of Zip City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.982, -87.671
Heavy rainfall and resulting flash flooding caused county road 298 to be closed.
Flash Flood, Lauderdale
- When
- May 27, 7:32 AM CST to 1:30 PM CST
- Where
- Lauderdale County, 1.96 mi W of Rogersville to 1.04 mi W of Rogersville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.834, -87.314
Torrential rainfall inundated the area of downtown Rogersville along and near Lee Street. Here, several inches of water was reported over roadways and water rose over sidewalks and entered downtown businessess as well. Particularly hard hit was Barabara's Wedding Shop at the corner of Lee street and Wheeler street.
Flash Flood, Lauderdale
- When
- May 27, 7:32 AM CST to 1:32 PM CST
- Where
- Lauderdale County, 0.65 mi N of Oliver to 0.67 mi NW of Oliver
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 34.829, -87.251
Heavy rainfall and flash flooding caused the county road department to close county road 562.
Thunderstorm Wind, Lauderdale
- When
- May 27, 7:46 AM CST to 7:49 AM CST
- Where
- Lauderdale County, 5 mi NNW of Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.897, -87.314
Several power lines were blown down by thunderstorm winds along county roads 92 and 55.
Flash Flood, Lawrence
- When
- May 27, 8:00 AM CST to 4:30 PM CST
- Where
- Lawrence County, 0.97 mi W of Flower Hill to 1.61 mi NNW of Flower Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.679, -87.167
Very heavy rainfall caused rising water to flow under recreational vehicles at the Mallard Creek Wildlife management area.
Flash Flood, Limestone
- When
- May 27, 8:00 AM CST to 4:30 PM CST
- Where
- Limestone County, 2.92 mi NNE of Ripley to 3.16 mi WNW of Blackburn
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -87.103
Heavy rainfall caused several inches of running water in residences along Lakeview Street near 7 Mile Post Road.
Thunderstorm Wind, Lawrence
- When
- May 27, 8:25 AM CST to 8:30 AM CST
- Where
- Lawrence County, 0.57 mi W of Chalybeate Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 34.570, -87.230
A severe thunderstorm produced winds of 60 mph, which were measured by an amateur radio operator in eastern Lawrence county near ELHS.
Hail, Lawrence
- When
- May 27, 8:25 AM CST to 8:30 AM CST
- Where
- Lawrence County, 0.07 mi WNW of Chalybeate Spgs
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.571, -87.221
Quarter size hail reported.
Flash Flood, Lauderdale
- When
- May 27, 8:30 AM CST to 4:30 PM CST
- Where
- Lauderdale County, 1.18 mi NW of Elgin to 0.61 mi ESE of Hustontown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.397
Heavy rainfall caused several inches of running water to accumulate over county road 51 near Toonersville.
Flash Flood, Lauderdale
- When
- May 27, 8:30 AM CST to 4:30 PM CST
- Where
- Lauderdale County, 2 mi SSW of Threet to Rhodesville
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.923, -87.833
Rounds of thunderstorms producing very heavy rainfall caused several inches of water to cover the roadway on the Natchez Parkway, about a half mile from the Alabama Highway 20 intersection near Central Heights. This caused a 72 year old man to hydroplane off the road at this location into a nearby creek, which was 7 to 8 feet deep. Tragically, he was unable to swim to shore and passed away.
Thunderstorm Wind, Lauderdale
- When
- May 27, 8:41 AM CST to 8:46 AM CST
- Where
- Lauderdale County, 0.82 mi SSW of Hustontown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.819, -87.436
Severe thunderstorm winds knocked down a tree at 570 county road 415 in the Center Star community.
Flash Flood, Colbert
- When
- May 27, 9:30 AM CST to 4:30 PM CST
- Where
- Colbert County, 0.8 mi WNW of Leighton to 0.51 mi WSW of Leighton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.703, -87.534
Heavy rainfall from training thunderstorms produced several inches of running water over several roadways in the Leighton community.
Thunderstorm Wind, Lawrence
- When
- May 27, 10:54 AM CST to 10:59 AM CST
- Where
- Lawrence County, 1.79 mi SW of Sherrod Quarters
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -87.350
A tree was blown down by severe thunderstorm winds on highway 101 just north of highway 72 in the North Courtland community.
Flash Flood, Colbert
- When
- May 27, 11:00 AM CST to 4:30 PM CST
- Where
- Colbert County, 0.69 mi N of Cherokee to 1.46 mi NE of Cherokee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.970
Very heavy rainfall caused many streets in the Cherokee community to flood. Some roads, including a portion of North Pike Street was closed due to flash flooding. Some reports of between 6 inches and 1 foot of water over roadways were received. One report of water 2 feet deep at the intersection of Mulberry Lane and Georgetown Road was received. Other streets which were heavily affected by this flash flooding were: Pine Street, 6th Street, Mulberry Lane, Georgetown Road, and Virginia Street.
Flash Flood, Colbert
- When
- May 27, 11:58 AM CST to 4:30 PM CST
- Where
- Colbert County, 1 mi NNE of Spring Vly to 1.16 mi NE of Spring Vly
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.663, -87.622
Heavy rainfall produced flash flooding across the road between Old Highway 20 and 6th Street near the Spring Valley Fire Department.
Flash Flood, Cullman
- When
- May 27, 1:50 PM CST to 6:30 PM CST
- Where
- Cullman County, 3.36 mi SSE of Loretto to 4.18 mi E of Bremen
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.028, -86.890
Heavy rainfall caused several inches of running water to accumulate across County Road 223 between Dodge City and Valley Grove.
Thunderstorm Wind, Marshall
- When
- May 27, 4:22 PM CST to 4:27 PM CST
- Where
- Marshall County, 1.45 mi NW of Guntersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.342, -86.271
Severe thunderstorm winds knocked down a tree near Guntersville on highway 227.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 26, 20082 deaths · 2 events
- Flash Flood and Hail in Mississippi, May 26 to 27, 2008$5.0 million · 1 in hail · 13 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 2008$255,000 · 2 in hail · 70 events
- Flash Flooding and Hail in Tennessee, May 26 to 27, 20081 injured · $744,000 · 1.25 in hail · 19 events
- Tornadoes and Hail in Kansas, May 26 to 27, 2008$65,000 · EF1 · 51 events
- Tornadoes and Hail in Texas, May 26, 2008$90,000 · EF0 · 58 events
- Flash Flood and Hail in Oklahoma, May 26 to 27, 2008$24,000 · 4.25 in hail · 27 events
- Hail in Oklahoma, May 26, 2008$50,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 26, 2008$46,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Texas, May 26, 2008$20,000 · EF0 · 12 events
- Rip Current in Florida, May 26, 20081 injured · 1 event
- Hail in Oklahoma, May 26, 20081.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106443, 106452, 106456, 106479, 106486, 112228, 106273, 112229, 112225, 106118, 106414, 106147, 112231, 106157, 106294, 106299, 106275, 106931, 106330, 106598, 106256, 106395, 106278, 106353, 106373, 106385, 106595.